• Safety Notice: This section on Psychiatric Drugs/Medications enables people to share their personal experiences of using such drugs/medications. Always seek the advice of your doctor, psychiatrist or other qualified health professional before making any changes to your medications or with any questions you may have regarding drugs/medications. In considering coming off psychiatric drugs it is very important that you are aware that most psychiatric drugs can cause withdrawal reactions, sometimes including life-threatening emotional and physical withdrawal problems. In short, it is not only dangerous to start taking psychiatric drugs, it can also be dangerous to stop them. Withdrawal from psychiatric drugs should only be done carefully under experienced clinical supervision.

Is Mirtazapine Serotonergic or Not?

A

Alin05

Well-known member
Joined
Feb 2, 2019
Messages
56
Location
Romania
#1
Not according to Wikipedia anyway. I think someone should correct that false and very dangerous information. Last year I got the serotonin syndrome while combining 150 mg of sertraline with 30 mg of mirtazapine against my doctor's advice. There are numerous scientific medical journals who clearly state that Mirtazapine is serotonergic. It's even classified as a Noradrenergic and Specific Serotonergic Antidepressant (NaSSA).
 
blacksmoke

blacksmoke

Well-known member
Joined
Dec 26, 2015
Messages
8,919
Location
basketville
#2
hello Alin05 hey i am not sure what you mean by Mirtazapine is serotonergic. but i have my thoughts as to what you mean. do you mean a serotonic rush? something of which happened to me i believe
 
A

Alin05

Well-known member
Joined
Feb 2, 2019
Messages
56
Location
Romania
#3
hello Alin05 hey i am not sure what you mean by Mirtazapine is serotonergic. but i have my thoughts as to what you mean. do you mean a serotonic rush? something of which happened to me i believe
If you combine two different serotonergic antidepressants the only rush you'll get is to the E.R. as you'll never feel worst in your life. People die from it and there is zero recreational potential in this. But there are sources accordind to whom mirtazapine is not serotonergic which is false and people can die because of this. Last year I had to call the ambulance because I believed those sources.
 
blacksmoke

blacksmoke

Well-known member
Joined
Dec 26, 2015
Messages
8,919
Location
basketville
#4
well i did have the full attention of a off duty doctor that day ...and that was using 5HTP, a natural version of Mitz, of which i had a sudden severe reaction to also.
 

Similar threads